Chaos in the lorenz equations: A computer-assisted proof

Konstantin Mischaikow, Marian Mrozek

Research output: Contribution to journalComment/debatepeer-review

169 Scopus citations

Abstract

A new technique for obtaining rigorous results concerning the global dynamics of nonlinear systems is described. The technique combines abstract existence results based on the Conley index theory with computer-assisted computations. As an application of these methods it is proven that for an explicit parameter value the Lorenz equations exhibit chaotic dynamics.

Original languageEnglish (US)
Pages (from-to)66-72
Number of pages7
JournalBulletin of the American Mathematical Society
Volume32
Issue number1
DOIs
StatePublished - Jan 1995
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Chaos in the lorenz equations: A computer-assisted proof'. Together they form a unique fingerprint.

Cite this